Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

For the first time ever I had an oily stool

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1986
Answered : 1177 Questions
Question
For the first time ever I had an oily stool this morning - looked like drops of oil in commode. The rest of the stool seemed normal and wasn't pale colored or floating. I am on a 2 week course of anucort for internal hemorrhoids that my PCP prescribed me last Friday, metamucil for fiber, pantoprozole for acid reflux. I was diagnosed with fatty liver earlier this year and I have similar abdominal discomfort on the left side under the rib cage like I did on the right side when I was diagnosed with fatty liver. I had amylase and lipase blood testing done at the end of April and all was normal. I don't recall recently having an overly fatty meal, so I am wondering why this occurred all the sudden. Any help is greatly appreciated.
Posted Mon, 27 Nov 2017 in Digestion and Bowels
 
 
Answered by Dr. Ramesh Kumar 2 hours later
Brief Answer:
Wait and watch for next 2-3 days.

Detailed Answer:

Hello,
Thanks choosing HealthcareMagic for your query.
Have gone through your details and i appreciate your concerns.

Steatorrhea is the presence of excess fat in feces. hoowever just one episode of such stool can’t lead us to label you as having steatorrhea. Presence of fat in the stool suggest that digestive tract was unable to absorb the fat from food. Most likely in your case it can be due to diet or intestinal infection.Anucort contains hydrocortison which can also appear like oil in commode.

As of now i would suggest you to keep a watch over your stools for next 2-3 days and if episode repeat itself revert back.

Regards!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor